Orbits of linear operators and Banach space geometry

Volume 212 / 2012

Jean-Matthieu Augé Studia Mathematica 212 (2012), 21-39 MSC: Primary 47A05, 47A16; Secondary 28A05. DOI: 10.4064/sm212-1-2

Abstract

Let $T$ be a bounded linear operator on a (real or complex) Banach space $X$. If $(a_n)$ is a sequence of non-negative numbers tending to 0, then the set of $x \in X$ such that $\|T^nx\| \geq a_n \|T^n\|$ for infinitely many $n$'s has a complement which is both $\sigma$-porous and Haar-null. We also compute (for some classical Banach space) optimal exponents $q>0$ such that for every non-nilpotent operator $T$, there exists $x \in X$ such that $(\|T^nx\|/\|T^n\|) \notin \ell^{q}(\mathbb{N})$, using techniques which involve the modulus of asymptotic uniform smoothness of $X$.

Authors

  • Jean-Matthieu AugéUniversité Bordeaux 1
    351, Cours de la Libération
    F-33405 Talence Cedex, France
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image